MAUDE Adverse Event Report: MIO¿; INSET II 80/9 PCC GREY

MIO¿; INSET II 80/9 PCC GREY
Model Number MMT-975
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states the patient reported that he faced a bent cannula which led to high blood glucose levels.Further, at 10:00 am, he tried to treat this issue with a correction bolus, as his blood glucose was rising and by afternoon his blood glucose levels were even higher.Moreover because of the stomach flu was going around at work, and with his family, he figured that he was just coming down with something, and his body was just reacting to the illness.Furthermore, when he got home slightly after 1:00 pm, he started throwing up and threw up at least ten times just after midnight.By thursday morning his wife found him on the bathroom floor mostly unresponsive and attempted to get him up, but he yelled at her and told her to leave him alone.Subsequently, his wife called at 911 to be rushed to the emergency room, as the patient experienced diabetic ketoacidosis and his blood glucose level was 950 mg/dl.On (b)(6) 2020, on the day of the incident his blood glucose level was reported to be 850 mg/dl and they transported him to the emergency room, and they found his blood glucose level was 950 mg/dl, so they started giving him insulin intravenously, which took quite a while to get his blood glucose level normalized.The patient was admitted for 3 days in the intensive care unit and 2 days in a regular room.The patient's endocrinologist came in the second day, when he was in the intensive care unit and insisted to pull his infusion set and inspected it, and it turned out that the canula was bent like the letter j but with a sharp bend, not a soft bend, which caused all the extra doses that he gave himself on wednesday and thursday morning to not go inside him.Reportedly, his body mass index was 30.2.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
MIO¿
Common Device Name
INSET II 80/9 PCC GREY
MDR Report Key9915183
Report Number3003442380-2020-00230
Device Sequence Number2437803
Product Code FPA
UDI-Device Identifier05705244007833
UDI-Public05705244007833
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/01/2022
Device Model NumberMMT-975
Device Lot Number5284959
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/02/2020
Patient Sequence Number1